Alert archive / California / Wind Advisories in 2008

Wind Advisory 40, NWS San Diego, CA

January 1, 2008San Diego County, California

NWS San Diego, CA issued this wind advisory at Jan 1, 2008, 12:49 AM PST for San Diego County, California. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Jan 1, 2008, 12:49 AM PST (08:49 UTC)
Expired
Jan 1, 2008, 5:41 AM PST
In force
5 hr
Issued by
NWS San Diego, CA

County San Diego County, CA

The radar

The San Diego radar (KNKX), 28 km from the middle of the area, began a volume at 08:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

San Diego, CA (KNKX), launched 00:00Z, 8.8 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 00:00Z on 2008-01-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 00:00Z on 2008-01-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -29 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2730 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
-29 m²/s²
0-3 km storm-relative helicity
28 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KSGX 010849
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
1249 AM PST TUE JAN 1 2008

CAZ057-011700-
/O.NEW.KSGX.HW.W.0001.080101T0849Z-080101T1800Z/
/O.EXT.KSGX.WI.Y.0001.000000T0000Z-080102T1800Z/
SANTA ANA MOUNTAINS AND FOOTHILLS-
1249 AM PST TUE JAN 1 2008

...HIGH WIND WARNING IN EFFECT UNTIL 10 AM PST THIS MORNING...
...WIND ADVISORY NOW IN EFFECT FROM 10 AM THIS MORNING TO 10 AM
PST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 10 AM PST THIS MORNING. THE
WIND ADVISORY IS NOW IN EFFECT FROM 10 AM THIS MORNING TO 10 AM
PST WEDNESDAY. 

AREAS OF NORTHEAST WINDS 30 TO 40 MPH WITH GUSTS TO 55 MPH ARE
LIKELY THROUGH THE EARLY AFTERNOON ON NEW YEARS DAY.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

CAZ048-011700-
/O.NEW.KSGX.HW.W.0001.080101T0849Z-080101T1800Z/
/O.EXT.KSGX.WI.Y.0040.000000T0000Z-080102T1800Z/
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
1249 AM PST TUE JAN 1 2008

...HIGH WIND WARNING IN EFFECT UNTIL 10 AM PST THIS MORNING...
...WIND ADVISORY NOW IN EFFECT FROM 10 AM THIS MORNING TO 10 AM
PST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 10 AM PST THIS MORNING. THE
WIND ADVISORY IS NOW IN EFFECT FROM 10 AM THIS MORNING TO 10 AM
PST WEDNESDAY. 

NORTHEAST TO EAST WINDS OF 25 TO 35 MPH WITH LOCAL GUSTS TO
50 MPH BELOW CANYONS AND PASSES. THE WINDS SHOULD FALL BELOW
ADVISORY CRITERIA LATE NEW YEARS DAY.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

CAZ043-011700-
/O.EXB.KSGX.WI.Y.0040.000000T0000Z-080101T1800Z/
SAN DIEGO COUNTY COASTAL AREAS-
1249 AM PST TUE JAN 1 2008

...WIND ADVISORY IN EFFECT UNTIL 10 AM PST THIS MORNING...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM PST THIS MORNING. 

NORTHEAST TO EAST WINDS OF 20 TO 30 MPH WITH GUSTS TO 45 MPH ARE
LIKELY THROUGH CANYONS AND PASSES. THE WINDS SHOULD DIMINISH LATE
NEW YEARS DAY.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

CAZ042-050-055-056-058-011700-
/O.EXT.KSGX.WI.Y.0040.000000T0000Z-080102T1800Z/
ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY VALLEYS-
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SAN DIEGO COUNTY MOUNTAINS-
1249 AM PST TUE JAN 1 2008

...WIND ADVISORY NOW IN EFFECT UNTIL 10 AM PST WEDNESDAY...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 10 AM PST WEDNESDAY. 

NORTHEAST WINDS OF 20 TO 30 MPH...MAINLY NEAR THE FOOTHILLS...
WITH LOCAL GUSTS TO NEAR 50 MPH BELOW CANYONS ARE POSSIBLE
THROUGH TONIGHT. THE WINDS SHOULD DIMINISH ON NEW YEARS DAY.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

MACKECHNIE
6 follow-up statements
000 
WWUS76 KSGX 010946 CCA
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
1249 AM PST TUE JAN 1 2008

CAZ057-011700-
/O.NEW.KSGX.HW.W.0001.080101T0849Z-080101T1800Z/
/O.EXT.KSGX.WI.Y.0001.000000T0000Z-080102T1800Z/
SANTA ANA MOUNTAINS AND FOOTHILLS-
1249 AM PST TUE JAN 1 2008

...HIGH WIND WARNING IN EFFECT UNTIL 10 AM PST THIS MORNING...
...WIND ADVISORY NOW IN EFFECT FROM 10 AM THIS MORNING TO 10 AM
PST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 10 AM PST THIS MORNING. THE
WIND ADVISORY IS NOW IN EFFECT FROM 10 AM THIS MORNING TO 10 AM
PST WEDNESDAY. 

AREAS OF NORTHEAST TO EAST WINDS 30 TO 40 MPH WITH GUSTS TO 70 MPH 
ARE LIKELY THIS MORNING. STRONGEST GUSTS ARE EXPECTED ACROSS THE 
RIDGELINE. WINDS ARE EXPECTED TO DECREASE BACK TO ADVISORY LEVEL 
AFTER 10 AM. ADVISORY LEVEL WINDS SHOULD PERSIST INTO WEDNESDAY 
MORNING AS HIGH PRESSURE OVER THE PLATEAU REMAINS STRONG.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

CAZ048-011700-
/O.NEW.KSGX.HW.W.0001.080101T0849Z-080101T1800Z/
/O.EXT.KSGX.WI.Y.0040.000000T0000Z-080102T1800Z/
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
1249 AM PST TUE JAN 1 2008

...HIGH WIND WARNING IN EFFECT UNTIL 10 AM PST THIS MORNING...
...WIND ADVISORY NOW IN EFFECT FROM 10 AM THIS MORNING TO 10 AM
PST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 10 AM PST THIS MORNING. THE
WIND ADVISORY IS NOW IN EFFECT FROM 10 AM THIS MORNING TO 10 AM
PST WEDNESDAY. 

NORTHEAST TO EAST WINDS OF 25 TO 35 MPH WITH LOCAL GUSTS TO 60 MPH 
WILL OCCUR BELOW CANYONS AND PASSES THIS MORNING...MAINLY IN THE 
VICINITY OF CAJON AND BEAUMONT PASSES. WINDS ARE EXPECTED TO 
DECREASE BACK TO ADVISORY LEVEL AFTER 10 AM. ADVISORY LEVEL WINDS 
SHOULD PERSIST INTO WEDNESDAY MORNING AS HIGH PRESSURE OVER THE 
PLATEAU REMAINS STRONG.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

CAZ043-011700-
/O.EXB.KSGX.WI.Y.0040.000000T0000Z-080101T1800Z/
SAN DIEGO COUNTY COASTAL AREAS-
1249 AM PST TUE JAN 1 2008

...WIND ADVISORY IN EFFECT UNTIL 10 AM PST THIS MORNING...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM PST THIS MORNING. 

LOCALIZED GUSTY EAST WINDS OF 20 TO 30 MPH WITH GUSTS TO 35 MPH ARE 
EXPECTED FOR A BRIEF PERIOD THIS MORNING.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

CAZ042-050-055-056-058-011700-
/O.EXT.KSGX.WI.Y.0040.000000T0000Z-080102T1800Z/
ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY VALLEYS-
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SAN DIEGO COUNTY MOUNTAINS-
1249 AM PST TUE JAN 1 2008

...WIND ADVISORY NOW IN EFFECT UNTIL 10 AM PST WEDNESDAY...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 10 AM PST WEDNESDAY. 

NORTHEAST TO EAST WINDS OF 20 TO 30 MPH...MAINLY NEAR THE FOOTHILLS 
WITH LOCAL GUSTS TO NEAR 50 MPH BELOW CANYONS ARE POSSIBLE THROUGH 
THIS MORNING. ADVISORY LEVEL WINDS SHOULD PERSIST INTO WEDNESDAY 
MORNING AS HIGH PRESSURE OVER THE PLATEAU REMAINS STRONG.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

MACKECHNIE
000 
WWUS76 KSGX 011341
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
541 AM PST TUE JAN 1 2008

CAZ043-011445-
/O.CAN.KSGX.WI.Y.0040.000000T0000Z-080101T1800Z/
SAN DIEGO COUNTY COASTAL AREAS-
541 AM PST TUE JAN 1 2008

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS CANCELLED THE WIND
ADVISORY.

$$

CAZ057-012145-
/O.EXT.KSGX.WI.Y.0001.000000T0000Z-080102T1800Z/
/O.CON.KSGX.HW.W.0001.000000T0000Z-080101T1800Z/
SANTA ANA MOUNTAINS AND FOOTHILLS-
541 AM PST TUE JAN 1 2008

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 AM PST THIS
MORNING...
...WIND ADVISORY NOW IN EFFECT FROM 10 AM THIS MORNING TO 10 AM
PST WEDNESDAY...

THE WIND ADVISORY IS NOW IN EFFECT FROM 10 AM THIS MORNING TO
10 AM PST WEDNESDAY. A HIGH WIND WARNING REMAINS IN EFFECT UNTIL
10 AM PST THIS MORNING. 

AREAS OF NORTHEAST TO EAST WINDS 30 TO 40 MPH WITH GUSTS TO
70 MPH ARE LIKELY THIS MORNING. STRONGEST GUSTS ARE EXPECTED
ACROSS THE RIDGELINE. WINDS ARE EXPECTED TO DECREASE BACK TO
ADVISORY LEVEL AFTER 10 AM. ADVISORY LEVEL WINDS SHOULD PERSIST
INTO WEDNESDAY MORNING AS HIGH PRESSURE OVER THE PLATEAU REMAINS
STRONG.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

CAZ048-012145-
/O.EXT.KSGX.WI.Y.0040.000000T0000Z-080102T1800Z/
/O.CON.KSGX.HW.W.0001.000000T0000Z-080101T1800Z/
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
541 AM PST TUE JAN 1 2008

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 AM PST THIS
MORNING...
...WIND ADVISORY NOW IN EFFECT FROM 10 AM THIS MORNING TO 10 AM
PST WEDNESDAY...

THE WIND ADVISORY IS NOW IN EFFECT FROM 10 AM THIS MORNING TO
10 AM PST WEDNESDAY. A HIGH WIND WARNING REMAINS IN EFFECT UNTIL
10 AM PST THIS MORNING. 

NORTHEAST TO EAST WINDS OF 25 TO 35 MPH WITH LOCAL GUSTS TO
60 MPH WILL OCCUR BELOW CANYONS AND PASSES THIS MORNING...MAINLY
IN THE VICINITY OF CAJON AND BEAUMONT PASSES. WINDS ARE EXPECTED
TO DECREASE BACK TO ADVISORY LEVEL AFTER 10 AM. ADVISORY LEVEL
WINDS SHOULD PERSIST INTO WEDNESDAY MORNING AS HIGH PRESSURE OVER
THE PLATEAU REMAINS STRONG.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

CAZ042-050-055-056-058-012145-
/O.EXT.KSGX.WI.Y.0040.000000T0000Z-080102T1800Z/
ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY VALLEYS-
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SAN DIEGO COUNTY MOUNTAINS-
541 AM PST TUE JAN 1 2008

...WIND ADVISORY NOW IN EFFECT FROM 10 AM THIS MORNING TO 10 AM
PST WEDNESDAY...

THE WIND ADVISORY IS NOW IN EFFECT FROM 10 AM THIS MORNING TO
10 AM PST WEDNESDAY. 

NORTHEAST TO EAST WINDS OF 20 TO 30 MPH...MAINLY NEAR THE
FOOTHILLS WITH LOCAL GUSTS TO NEAR 50 MPH BELOW CANYONS ARE
POSSIBLE THROUGH THIS MORNING. ADVISORY LEVEL WINDS SHOULD
PERSIST INTO WEDNESDAY MORNING AS HIGH PRESSURE OVER THE PLATEAU
REMAINS STRONG.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

MACKECHNIE
000 
WWUS76 KSGX 011753
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
953 AM PST TUE JAN 1 2008

CAZ057-020400-
/O.EXP.KSGX.HW.W.0001.000000T0000Z-080101T1800Z/
/O.EXT.KSGX.WI.Y.0001.000000T0000Z-080102T1800Z/
SANTA ANA MOUNTAINS AND FOOTHILLS-
953 AM PST TUE JAN 1 2008

...WIND ADVISORY NOW IN EFFECT UNTIL 10 AM PST WEDNESDAY...
...HIGH WIND WARNING WILL EXPIRE AT 10 AM PST THIS MORNING...

THE HIGH WIND WARNING WILL EXPIRE AT 10 AM PST THIS MORNING. THE
WIND ADVISORY IS NOW IN EFFECT UNTIL 10 AM PST WEDNESDAY. 

AREAS OF NORTHEAST TO EAST WINDS 30 TO 40 MPH WITH GUSTS TO AROUND
50 MPH WILL CONTINUE TODAY DECREASING BY WEDNESDAY. STRONGEST
GUSTS ARE EXPECTED ACROSS THE RIDGELINE. ADVISORY LEVEL WINDS
SHOULD PERSIST INTO WEDNESDAY MORNING AS HIGH PRESSURE OVER THE
PLATEAU REMAINS STRONG.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH WITH GUSTS TO AROUND 50
MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

$$

CAZ048-020400-
/O.EXP.KSGX.HW.W.0001.000000T0000Z-080101T1800Z/
/O.EXT.KSGX.WI.Y.0040.000000T0000Z-080102T1800Z/
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
953 AM PST TUE JAN 1 2008

...WIND ADVISORY NOW IN EFFECT UNTIL 10 AM PST WEDNESDAY...
...HIGH WIND WARNING WILL EXPIRE AT 10 AM PST THIS MORNING...

THE HIGH WIND WARNING WILL EXPIRE AT 10 AM PST THIS MORNING. THE
WIND ADVISORY IS NOW IN EFFECT UNTIL 10 AM PST WEDNESDAY. 

NORTHEAST TO EAST WINDS OF 20 TO 35 MPH WITH LOCAL GUSTS TO 45 MPH
WILL OCCUR BELOW CANYONS AND PASSES...MAINLY IN THE VICINITY OF
CAJON AND BEAUMONT PASSES. ADVISORY LEVEL WINDS SHOULD PERSIST
INTO WEDNESDAY MORNING AS HIGH PRESSURE OVER THE PLATEAU REMAINS
STRONG.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

CAZ042-050-055-056-058-020400-
/O.EXT.KSGX.WI.Y.0040.000000T0000Z-080102T1800Z/
ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY VALLEYS-
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SAN DIEGO COUNTY MOUNTAINS-
953 AM PST TUE JAN 1 2008

...WIND ADVISORY NOW IN EFFECT UNTIL 10 AM PST WEDNESDAY...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 10 AM PST WEDNESDAY. 

NORTHEAST TO EAST WINDS OF 20 TO 30 MPH...MAINLY NEAR THE
FOOTHILLS WITH LOCAL GUSTS TO NEAR 50 MPH BELOW CANYONS ARE
POSSIBLE THROUGH THIS MORNING. ADVISORY LEVEL WINDS SHOULD
PERSIST INTO WEDNESDAY MORNING AS HIGH PRESSURE OVER THE PLATEAU
REMAINS STRONG.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$
SGX
000 
WWUS76 KSGX 020349
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
749 PM PST TUE JAN 1 2008

CAZ057-021200-
/O.CON.KSGX.WI.Y.0001.000000T0000Z-080102T1800Z/
SANTA ANA MOUNTAINS AND FOOTHILLS-
749 PM PST TUE JAN 1 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST WEDNESDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST WEDNESDAY. 

AREAS OF NORTHEAST TO EAST WINDS 25 TO 35 MPH WITH GUSTS TO
AROUND 50 MPH WILL CONTINUE TONIGHT...DECREASING BY WEDNESDAY.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH WITH GUSTS TO AROUND
50 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

$$

CAZ048-021200-
/O.CON.KSGX.WI.Y.0040.000000T0000Z-080102T1800Z/
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
749 PM PST TUE JAN 1 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST WEDNESDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST WEDNESDAY. 

NORTHEAST TO EAST WINDS OF 20 TO 35 MPH WITH LOCAL GUSTS TO
NEAR 45 MPH WILL OCCUR BELOW CANYONS AND PASSES...MAINLY IN THE
VICINITY OF CAJON AND BEAUMONT PASSES.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

CAZ042-050-055-056-058-021200-
/O.CON.KSGX.WI.Y.0040.000000T0000Z-080102T1800Z/
ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY VALLEYS-
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SAN DIEGO COUNTY MOUNTAINS-
749 PM PST TUE JAN 1 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST WEDNESDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST WEDNESDAY. 

NORTHEAST TO EAST WINDS OF 20 TO 35 MPH...MAINLY NEAR THE
FOOTHILLS WITH LOCAL GUSTS TO NEAR 45 MPH BELOW CANYONS ARE
POSSIBLE THROUGH WEDNESDAY MORNING.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

SGX
000 
WWUS76 KSGX 021224
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
424 AM PST WED JAN 2 2008

CAZ057-021800-
/O.CON.KSGX.WI.Y.0001.000000T0000Z-080102T1800Z/
SANTA ANA MOUNTAINS AND FOOTHILLS-
424 AM PST WED JAN 2 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING. 

LOCAL NORTHEAST TO EAST WINDS 25 TO 35 MPH WITH GUSTS TO AROUND
40 MPH WILL CONTINUE THIS MORNING.

WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH WITH GUSTS TO AROUND
50 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

$$

CAZ048-021800-
/O.CON.KSGX.WI.Y.0040.000000T0000Z-080102T1800Z/
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
424 AM PST WED JAN 2 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING. 

LOCAL NORTHEAST TO EAST WINDS OF 20 TO 35 MPH WITH LOCAL GUSTS TO
NEAR 40 MPH WILL OCCUR BELOW CANYONS AND PASSES...MAINLY IN THE
VICINITY OF CAJON AND BEAUMONT PASSES.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

CAZ042-050-055-056-058-021800-
/O.CON.KSGX.WI.Y.0040.000000T0000Z-080102T1800Z/
ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY VALLEYS-
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SAN DIEGO COUNTY MOUNTAINS-
424 AM PST WED JAN 2 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING. 

NORTHEAST TO EAST WINDS OF 20 TO 35 MPH...MAINLY NEAR THE
FOOTHILLS WITH LOCAL GUSTS TO NEAR 40 MPH BELOW CANYONS ARE
POSSIBLE.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$
000 
WWUS76 KSGX 021549
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
749 AM PST WED JAN 2 2008


CAZ042-048-050-055-056-058-021700-
/O.CAN.KSGX.WI.Y.0040.000000T0000Z-080102T1800Z/
ORANGE COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS-
RIVERSIDE COUNTY MOUNTAINS-SAN DIEGO COUNTY MOUNTAINS-
749 AM PST WED JAN 2 2008

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS CANCELLED THE WIND
ADVISORY. 

$$

CAZ057-021700-
/O.CAN.KSGX.WI.Y.0001.000000T0000Z-080102T1800Z/
SANTA ANA MOUNTAINS AND FOOTHILLS-
749 AM PST WED JAN 2 2008

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS CANCELLED THE WIND
ADVISORY. 

$$

BALFOUR

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Dec 31, 8:45 PM PST, 4 hours 4 minutes earlier.

Area forecast discussion, Dec 31, 8:45 PM PST, 4 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
845 PM PST MON DEC 31 2007

.SYNOPSIS...HIGH PRESSURE ALOFT AND OFFSHORE FLOW WILL KEEP THE
WEATHER MILD THROUGH WEDNESDAY WITH PERIODS OF HIGH CLOUDS. WIND
ADVISORIES AND RED FLAG WARNINGS ARE IN EFFECT THROUGH TUESDAY
AFTERNOON. HIGH PRESSURE ALOFT WILL MOVE EAST ON THURSDAY AS LOW
PRESSURE STRENGTHENS OVER THE EAST PACIFIC. CLOUDS WILL GRADUALLY
INCREASE...ALONG WITH THE CHANCE OF PRECIPITATION THURSDAY AND
FRIDAY. THE WEEKEND LOOKS WINDY...WET...AND COLDER AS SEVERAL
SYSTEMS ARE FORECAST TO MOVE THROUGH SOUTHERN CALIFORNIA THROUGH
MONDAY.

&&

.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...

&&

STRONG SURFACE PRESSURE GRADIENTS HAVE DEVELOPED BETWEEN THE GREAT
BASIN AND SOUTHERN CALIFORNIA. SURFACE WINDS HAVE INCREASED IN
RESPONSE WITH MANY AREAS REPORTING SUSTAINED WINDS BETWEEN 20 AND 30
MPH WITH SOME GUSTS IN EXCESS OF 50 MPH IN THE WINDIEST SPOTS IN THE
SANTA ANA MOUNTAINS. THE GRADIENTS SHOULD PEAK OVERNIGHT...THEN
SLOWLY UNWIND ON TUE.

SATELLITE IMAGERY SHOWS SKIES ARE CLEAR OVER THE CWA THIS EVENING
BUT HIGH CLOUDS ARE ADVANCING FROM THE SW. IR IMAGERY CONFIRMS A
WEAK UPPER WAVE OFF THE BAJA PENINSULA IS THE CULPRIT. FARTHER WEST
SATELLITE SHOWS A LARGE POOL OF CLOUDS/MOISTURE BETWEEN 10 AND 15
DEGREES NORTH...IN THE VICINITY OF 155W. THIS AREA HAS BEEN SLOWLY
EXPANDING TO THE NE AS A LOW PRESSURE TROUGH DIGS NEAR 150W.

THE WINDS HAVE DEVELOPED AS EXPECTED INLAND AND OVER ORANGE COUNTY
AND SHOULD REMAIN GUSTY THROUGH THE NIGHT KEEPING OVERNIGHT
TEMPERATURES CONSIDERABLY HIGHER THAN THE PAST SEVERAL NIGHTS IN
THESE AREAS. SHELTERED AREAS WILL RADIATE EASILY AND REMAIN QUITE
COOL DUE TO THE LOWER DEW POINTS.

IT SHOULD BE ANOTHER WARM DAY ON NEW YEARS DAY EVEN WITH THE HIGH
CLOUDS THAT ARE EXPECTED TO DIM THE SUN FROM TIME TO TIME. THE
BREEZY AND DRY CONDITIONS WILL CONTINUE THROUGH TUESDAY AND INTO
EARLY WEDNESDAY. HOWEVER...THE WINDS ARE EXPECTED TO DROP OFF ENOUGH
LATE TUESDAY SO THAT RED FLAG CRITERIA AND WIND ADVISORIES WILL NO
LONGER BE NEEDED.

WE WILL BEGIN THE TRANSITION TO A STORMIER PATTERN ON THU WITH A
CHANCE OF SOME LIGHT RAIN BREAKING OUT...BUT THE MAIN EVENT LOOKS TO
BE SOMETIME OVER THE WEEKEND AS THE JET STREAM MOVES FARTHER SOUTH
ACROSS THE PACIFIC STEERING MORE ENERGY AND MOISTURE INTO SOCAL. ALL
AREAS WILL HAVE A GOOD SHOT AT SIGNIFICANT PRECIPITATION BY
SATURDAY...IF NOT SOONER...AND ENDING BY LATE MON. MORE RIDGING IS
EXPECTED FOR THE MIDDLE OF NEXT WEEK FOR DRY AND WARMER WEATHER.

&&

.AVIATION...
010415Z...ALL OF THE HAZE HAS CLEARED AS OFFSHORE FLOW HAD INCREASED
LATE THIS AFTERNOON AND THIS EVENING. VFR CONDITIONS WILL PREVAIL
WITH ONLY LOCAL VSBYS BELOW 5 MILES DUE TO BLOWING DUST...AND ANY
CIGS TUE DUE TO THE HIGH CLOUDS WILL BE ABOVE 15000 FT. AREAS OF SFC
WINDS FROM THE E-NE...GENERALLY 20-30 KT WITH GUSTS LOCALLY OVER 45
KT...WILL OCCUR THROUGH/BELOW PASSES AND CANYONS. THE USUAL
UPDRAFTS/DOWNDRAFTS WILL OCCUR. LLWS WILL OCCUR MOSTLY IN WIND
SHELTERED AREAS WHERE EAST WINDS WILL OCCUR 1000-2000 FT ABOVE THE
SFC. WINDS WILL GRADUALLY DECREASE TUE AFTERNOON AND EVENING.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...
CA...RED FLAG WARNING UNTIL 5 PM PST TUESDAY FOR ALL OF ORANGE
     COUNTY...ALL INLAND VALLEYS AND MOUNTAINS OF SOUTHWEST
     CALIFORNIA...BOTH THE SAN BERNARDINO NATIONAL FOREST AND THE
     CLEVELAND NATIONAL FOREST. SEE LAXRFWSGX.

     WIND ADVISORY UNTIL 2 PM PST TUESDAY FOR ORANGE COUNTY COASTAL
     AREAS-RIVERSIDE COUNTY MOUNTAINS-SAN BERNARDINO COUNTY
     MOUNTAINS-SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE
     INLAND EMPIRE-SAN DIEGO COUNTY MOUNTAINS-SAN DIEGO COUNTY
     VALLEYS-SANTA ANA MOUNTAINS AND FOOTHILLS. SEE LAXNPWSGX.

     HYDROLOGIC OUTLOOK FOR DEVELOPING WINTER STORM LATER IN THE
     WEEK. SEE LAXESFSGX.

&&

PUBLIC... JAD
AVIATION/MARINE...MAXWELL

NWS ON THE WEB AT WEATHER.GOV/SANDIEGO

The office that day

Everything else NWS San Diego, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 1, 12:49 AM PSTHigh Wind WarningSGXOrange, Riverside, San Bernardino, San Diego9 hr

Nearby

Wind Advisories in California, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.